# SDR JIKA201207180001

- Difficulty date: July 18, 2012
- Submitted: July 24, 2012
- Operation: Air carrier
- Aircraft: N3548B
- Make and model: Piper PA-31-350
- Aircraft serial: 318052025
- Aircraft time: 18,201 hours, 21,546 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Buss Bar
- Part number: 3150602
- Condition: Shorted
- Location: Cockpit
- Part time: 18,201 hours, 21,546 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT AT CRUISE ALTITUDE OF 13000 FT A SMELL OF ELECTRICAL BURNING AND SMOKE WAS PRESENT.  THE PILOT CHECKED THE CIRCUIT BREAKERS AND FOUND THE HEATER FAN CIRCUIT BREAKER AND PITOT HEAT CIRCUIT BREAKER WERE POPPED.  THE PILOT TURNED OFF ALL HEATER CONTROLS AND PITOT HEAT SWITCHES.  THE SMOKE DISSIPATED.  THE PILOT ELECTED TO RETURN TO PDX.   PDX MAINTENANCE FOUND A SECTION OF BUS BAR LINKS THAT COULD POSSIBLY SHORT TOGETHER.  CHANGED LENGTH OF SCREWS INSTALLED IN THOSE BUS BAR LINKS.  ALSO, FOUND TWO BUS BAR LINK TO CB CONNECTIONS LOOSE.  REPLACED SCREWS AND LOCK WASHERS, GROUND OPS CHECK NORMAL.
